Alert archive / Minnesota / Winter Storm Watches in 2007
Winter Storm Watch 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Apr 2, 2007, 1:31 PM CDT for 12 counties in Minnesota; Polk County, Wisconsin. It took effect at Apr 3, 2007, 12:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 2, 2007, 1:31 PM CDT (18:31 UTC)
- In effect from
- Apr 3, 2007, 12:00 AM CDT
- Expired
- Apr 2, 2007, 9:12 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Chisago County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Sherburne County, MN, Stearns County, MN, Stevens County, MN, Todd County, MN, Polk County, WI
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 021831 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 131 PM CDT MON APR 2 2007 ...LATE SEASON ACCUMULATING SNOW TO AFFECT PARTS OF MINNESOTA AND WISCONSIN... .A DEVELOPING LOW PRESSURE SYSTEM WILL BRING ACCUMULATING SNOW TO CENTRAL AREAS OF MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN TONIGHT THROUGH TUESDAY EVENING. THERE IS INCREASING POTENTIAL FOR HEAVY SNOW...AND AS A RESULT...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER STORM WATCH BEGINNING AT MIDNIGHT TONIGHT THROUGH TUESDAY AFTERNOON FOR CENTRAL MINNESOTA... INCLUDING THE COMMUNITIES OF ALEXANDRIA...LONG PRAIRIE...LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...FOLEY AND ELK RIVER. A WINTER STORM WATCH HAS ALSO BEEN POSTED FOR PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...BEGINNING TUESDAY MORNING AND CONTINUING THROUGH TUESDAY EVENING. THIS WATCH INCLUDES THE COMMUNITIES OF MORA...CAMBRIDGE...CENTER CITY... AMERY AND BALSAM LAKE. SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL AREAS OF MINNESOTA THIS EVENING AS A LOW PRESSURE SYSTEM ORGANIZES OVER NEBRASKA. AS THE NIGHT PROGRESSES...THE SNOW WILL SPREAD ACROSS THE REST OF CENTRAL MINNESOTA. THE SNOW MAY BE HEAVY AT TIMES OVERNIGHT AND TUESDAY ACROSS CENTRAL MINNESOTA AND DURING THE LATE MORNING THROUGH EVENING HOURS ACROSS EAST CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE IN THE WATCH AREAS. ACCUMULATING SNOW IS EXPECTED TO THE SOUTH OF THE WATCH AREAS. HENCE...SNOW ADVISORIES HAVE BEEN ISSUED. THE FIRST SNOW ADVISORY BEGINS AT MIDNIGHT TONIGHT AND CONTINUES THROUGH TUESDAY FROM WEST OF THE TWIN CITIES TO THE SOUTH DAKOTA BORDER. SOME COMMUNITIES IN THE SNOW ADVISORY INCLUDE...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD AND MONTICELLO. A SECOND SNOW ADVISORY HAS BEEN ISSUED...BEGINNING TUESDAY MORNING AND CONTINUING THROUGH MIDNIGHT TUESDAY...FROM THE TWIN CITIES METROPOLITAN AREA ON EASTWARD ACROSS MUCH OF WEST CENTRAL WISCONSIN. SOME COMMUNITIES INCLUDED IN THE SNOW ADVISORY ARE MINNEAPOLIS...ST. PAUL... BURNSVILLE...RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND...MENOMONIE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE AND ALTOONA. SNOW IS EXPECTED TO DEVELOP IN THE MADISON AND BENSON AREAS OVERNIGHT AND SPREAD ACROSS THE TWIN CITIES METROPOLITAN AREA TUESDAY MORNING. THE SNOW WILL REACH WEST CENTRAL WISCONSIN DURING THE LATE MORNING OR EARLY AFTERNOON HOURS ON TUESDAY AND PERSIST THROUGH THE EVENING HOURS. SNOW ACCUMULATIONS FROM 3 TO 5 INCHES ARE EXPECTED IN THE SNOW ADVISORY AREAS. THIS IS A DEVELOPING WINTER STORM. TRAVELERS AND RESIDENTS NEED TO MONITOR FORECASTS AND STATEMENTS LATER TODAY AND THIS EVENING FOR POSSIBLE WARNINGS. MNZ054>059-030245- /O.NEW.KMPX.SN.Y.0004.070403T0500Z-070403T2300Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO 131 PM CDT MON APR 2 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CDT TUESDAY. SNOW WILL DEVELOP IN THE MADISON AND BENSON AREA LATE THIS EVENING AND SPREAD EAST THROUGH LITCHFIELD AND MONTICELLO DURING THE OVERNIGHT HOURS. THE SNOW WILL PERSIST THROUGH TUESDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ060>063-070-WIZ015-016-023>028-030245- /O.NEW.KMPX.SN.Y.0004.070403T1100Z-070404T0500Z/ HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-BARRON-RUSK-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...BURNSVILLE...RICE LAKE...BARRON...LADYSMITH... HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE... BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE...ALTOONA 131 PM CDT MON APR 2 2007 ...SNOW ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT. SNOW WILL DEVELOP ACROSS THE TWIN CITIES METROPOLITAN AREA TUESDAY MORNING AND SPREAD EASTWARD ACROSS WEST CENTRAL WISCONSIN DURING THE LATE MORNING OR EARLY AFTERNOON HOURS. THE SNOW WILL PERSIST THROUGH TUESDAY EVENING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. THIS INCLUDES IN AND NEAR THE TWIN CITIES METROPOLITAN AREA. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ041>044-047>051-030245- /O.NEW.KMPX.WS.A.0004.070403T0500Z-070403T2300Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- SHERBURNE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER 131 PM CDT MON APR 2 2007 ...WINTER STORM WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY AFTERNOON. SNOW IS EXPECTED TO DEVELOP IN THE ALEXANDRIA...MORRIS AND GLENWOOD AREAS AROUND MIDNIGHT TUESDAY AND SPREAD EAST TO MILACA AND ST. CLOUD DURING THE NIGHT. THE SNOW WILL CONTINUE THROUGH A GOOD PART OF TUESDAY. THE SNOW LATE TONIGHT THROUGH EARLY TUESDAY AFTERNOON MAY BE HEAVY AT TIMES WITH ACCUMULATIONS OF 6 INCHES OR MORE POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. THIS INCLUDES ALONG I-94. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ045-052-053-WIZ014-030245- /O.NEW.KMPX.WS.A.0004.070403T1100Z-070404T0500Z/ KANABEC-ISANTI-CHISAGO-POLK- INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY... AMERY...BALSAM LAKE 131 PM CDT MON APR 2 2007 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. SNOW IS EXPECTED TO DEVELOP MORA...CAMBRIDGE AND CENTER CITY AREAS TUESDAY MORNING AND SPREAD INTO THE COMMUNITIES OF BALSAM LAKE AND AMERY DURING THE LATE MORNING OR EARLY AFTERNOON HOURS. THE SNOW WILL CONTINUE THROUGH TUESDAY EVENING. THE SNOW FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING MAY BE HEAVY AT TIMES WITH ACCUMULATIONS OF 6 INCHES OR MORE POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RAH/MTF
1 follow-up statement
000 WWUS43 KMPX 030212 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 912 PM CDT MON APR 2 2007 ...LATE SEASON ACCUMULATING SNOW TO AFFECT PARTS OF MINNESOTA AND WISCONSIN OVERNIGHT AND INTO TUESDAY... .A DEVELOPING LOW PRESSURE SYSTEM WILL BRING ACCUMULATING SNOW TO CENTRAL AREAS OF MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN TONIGHT THROUGH TUESDAY EVENING. A WINTER STORM WARNING IS NOW IN EFFECT TO THE NORTH OF A LINE FROM MORRIS TO SAINT CLOUD TO LADYSMITH...INCLUDING THE COMMUNITIES OF ALEXANDRIA...LONG PRAIRIE...LITTLE FALLS...CAMBRIDGE...MORA...AND RICE LAKE. A SNOW ADVISORY REMAINS IN EFFECT TO THE SOUTH OF THE WARNING AREA...FROM MADISON TO LITCHFIELD TO THE TWIN CITIES TO EAU CLAIRE. SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL AREAS OF MINNESOTA THIS EVENING AS A LOW PRESSURE SYSTEM ORGANIZES OVER NEBRASKA. AS THE NIGHT PROGRESSES...THE SNOW WILL SPREAD ACROSS THE REST OF CENTRAL MINNESOTA. THE SNOW MAY BE HEAVY AT TIMES OVERNIGHT AND TUESDAY ACROSS CENTRAL MINNESOTA AND DURING THE LATE MORNING THROUGH EVENING HOURS ACROSS EAST CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE IN THE WARNING AREAS...WITH 3 TO 5 INCHES POSSIBLE IN THE ADVISORY AREA. IN ADDITION TO THE SNOW ACCUMULATIONS...STRONG WINDS ON THE BACKSIDE OF THE LOW PRESSURE SYSTEM WILL AFFECT THE AREA...WHICH COULD LEAD TO SOME DRIFTING...DESPITE THE WET...HEAVY NATURE OF THE SNOWFALL. THIS IS A DEVELOPING WINTER STORM. TRAVELERS AND RESIDENTS NEED TO MONITOR FORECASTS AND STATEMENTS LATER THIS EVENING AND OVERNIGHT. WIZ015-016-031015- /O.UPG.KMPX.SN.Y.0004.070403T1100Z-070404T0500Z/ /O.NEW.KMPX.WS.W.0004.070403T1100Z-070404T0500Z/ BARRON-RUSK- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH 912 PM CDT MON APR 2 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL AREAS OF MINNESOTA THIS EVENING AS A LOW PRESSURE SYSTEM ORGANIZES OVER NEBRASKA. AS THE NIGHT PROGRESSES...THE SNOW WILL SPREAD ACROSS THE REST OF CENTRAL MINNESOTA. THE SNOW MAY BE HEAVY AT TIMES OVERNIGHT AND TUESDAY ACROSS CENTRAL MINNESOTA AND DURING THE LATE MORNING THROUGH EVENING HOURS ACROSS EAST CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE IN THE WARNING AREAS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ041>044-047>051-031015- /O.UPG.KMPX.WS.A.0004.070403T0500Z-070403T2300Z/ /O.NEW.KMPX.WS.W.0004.070403T0500Z-070403T2300Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- SHERBURNE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER 912 PM CDT MON APR 2 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL AREAS OF MINNESOTA THIS EVENING AS A LOW PRESSURE SYSTEM ORGANIZES OVER NEBRASKA. AS THE NIGHT PROGRESSES...THE SNOW WILL SPREAD ACROSS THE REST OF CENTRAL MINNESOTA. THE SNOW MAY BE HEAVY AT TIMES OVERNIGHT AND TUESDAY ACROSS CENTRAL MINNESOTA AND DURING THE LATE MORNING THROUGH EVENING HOURS ACROSS EAST CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE IN THE WARNING AREAS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ045-052-053-WIZ014-031015- /O.UPG.KMPX.WS.A.0004.070403T1100Z-070404T0500Z/ /O.NEW.KMPX.WS.W.0004.070403T1100Z-070404T0500Z/ KANABEC-ISANTI-CHISAGO-POLK- INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY... AMERY...BALSAM LAKE 912 PM CDT MON APR 2 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL AREAS OF MINNESOTA THIS EVENING AS A LOW PRESSURE SYSTEM ORGANIZES OVER NEBRASKA. AS THE NIGHT PROGRESSES...THE SNOW WILL SPREAD ACROSS THE REST OF CENTRAL MINNESOTA. THE SNOW MAY BE HEAVY AT TIMES OVERNIGHT AND TUESDAY ACROSS CENTRAL MINNESOTA AND DURING THE LATE MORNING THROUGH EVENING HOURS ACROSS EAST CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE IN THE WARNING AREAS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ054>059-031015- /O.CON.KMPX.SN.Y.0004.070403T0500Z-070403T2300Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO 912 PM CDT MON APR 2 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT TUESDAY. SNOW WILL DEVELOP IN THE MADISON AND BENSON AREA LATE THIS EVENING AND SPREAD EAST THROUGH LITCHFIELD AND MONTICELLO DURING THE OVERNIGHT HOURS. THE SNOW WILL PERSIST THROUGH TUESDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ060>063-070-WIZ023>028-031015- /O.CON.KMPX.SN.Y.0004.070403T1100Z-070404T0500Z/ HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...BURNSVILLE...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 912 PM CDT MON APR 2 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT. SNOW WILL DEVELOP ACROSS THE TWIN CITIES METROPOLITAN AREA TUESDAY MORNING AND SPREAD EASTWARD ACROSS WEST CENTRAL WISCONSIN DURING THE LATE MORNING OR EARLY AFTERNOON HOURS. THE SNOW WILL PERSIST THROUGH TUESDAY EVENING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. THIS INCLUDES IN AND NEAR THE TWIN CITIES METROPOLITAN AREA. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Apr 2, 11:26 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 2, 11:26 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1126 AM CDT MON APR 2 2007 .UPDATE... WINTER HEADLINE WILL BE COMING OUT FOR CENTRAL MINNESOTA AND PART OF WEST CENTRAL WISCONSIN BY 1230 PM. 12Z NAM HAS COME IN MORE AGGRESSIVE AND FURTHER SOUTH THAN PRIOR RUNS OR OTHER GUIDANCE. IT DELINEATES MID LEVEL FEATURES INDICATIVE OF BANDED SNOW. 12Z GFS FURTHER NORTH WITH FEATURES BUT ON ITS USUAL COOL SIDE...SO BOTH OPERATIONAL MODELS GIVING CREEDENCE TO POTENTIAL 6 OR MORE INCHES IN PLACES FROM GLENWOOD OVER TO CAMBRIDGE AND POSSIBLY OVER TOWARDS NEW RICHMOND WISCONSIN. SHOULD BE QUITE A GRADIENT IN SNOWFALL TO THE SOUTH OF THAT AREA. STILL A CHANCE FOR ELEVATED HAIL AND POTENTIALLY SOME HEAVY RAIN IN FAR SOUTHERN MINNESOTA TONIGHT...PRIMARILY AFTER 8 PM. && .DISCUSSION... && PREV DISCUSSION... /ISSUED 430 AM CDT MON APR 2 2007/ DISCUSSION... THE TIGHT MID LEVEL CIRCULATION RESPONSIBLE FOR THE RECENT WET WEATHER PATTERN IS VISIBLE ON EARLY MORNING WATER VAPOR IMAGERY OVER THE UP OF MICHIGAN. STRATOCU IN THE WAKE OF THE LOW HAS CONTINUED TO PLAGUE THE FORECAST AREA OVERNIGHT...WITH THE CLEARING LINE ACROSS THE SW TIP OF MN AT 09Z. HAVE PAINTED A FAIRLY PESSIMISTIC PICTURE WITH RESPECT TO ANY CLEARING TODAY. GFS 925MB RH PROGS HAVE A PRETTY GOOD HANDLE ON THE CURRENT CLOUD COVERAGE...AND INDICATES SOME PARTIAL SCATTERING OUT OF THE CLOUD COVER MAY OCCUR TOWARD THIS AFTERNOON. HOWEVER...THE 925 MB LEVEL RAPIDLY SATURATES AGAIN AROUND/AFTER 00Z THIS EVENING ON THE NORTHERN PERIPHERY OF A STRENGTHENING CENTRAL PLAINS SURFACE TROUGH. THEREFORE EXPECT DIURNAL WARMING TO BE REDUCED TODAY...ALTHOUGH STILL THINK GUIDANCE NUMBERS SEEM REASONABLE DUE TO THE RELATIVELY WARM TEMPERATURES THAT WILL KICK OFF THE DAY. SURFACE WARM FRONT ASSOCIATED WITH AFOREMENTIONED TROUGH WILL LIFT NORTH INTO CENTRAL IOWA THIS AFTERNOON. BOTH NAM AND GFS MODELS ARE FASTER WITH THEIR PROGGED MOISTENING AND ONSET OF UPGLIDE ON THE 300K SURFACE...WITH BOTH OCCURRING ACROSS SOUTHWEST MN AROUND 18Z. THIS AREA LIFTS NORTH TO INCLUDE MOST OF THE CWA THIS AFTERNOON. HAVE RETAINED THE THUNDER MENTION FOR ELEVATED CONVECTION ACROSS THE CENTRAL/SOUTHERN PORTION OF THE FORECAST AREA THIS EVENING INTO TONIGHT...AS WARM AIR ADVECTION ENSUES IN RESPONSE TO THE STRENGTHENING LLJ. SEVERE THREAT APPEARS LOW...WITH SREF PROGGING THE DISPLACEMENT OF 700-500MB LAPSE RATES GREATER THAN 7C TO REMAIN JUST SOUTH OF THE AREA...WHILE SUB-ZERO NEGATIVE 850 LIFTED INDICES ON THE GFS AND NAM ARE ALONG AND SOUTH OF THE IOWA BORDER. AFTER THUNDERSTORM POTENTIAL...NEXT CONCERN IS THE CHANCE FOR ACCUMULATING SNOWFALL ON TUESDAY. CONTINUE TO EXPECT THE PRECIPITATION TYPE TO TRANSITION TO SNOW ACROSS WESTERN MN OVERNIGHT TONIGHT INTO TUESDAY...WITH ALL LOCATIONS EXPERIENCING SNOW ON TUESDAY AFTERNOON. HIGHEST SNOWFALL AMOUNTS ARE EXPECTED ACROSS WEST AND NORTH CENTRAL MN...ROUGHLY FROM ALEXANDRIA TO MORA...WHERE ACCUMULATIONS BY TUESDAY EVENING MAY RIVAL WARNING CRITERIA /6 INCHES/. STILL SOME UNCERTAINTY ON TIMING OF THE CHANGEOVER TO SNOW...WHICH WOULD GREATLY AFFECT ACCUMULATIONS...SO WILL NOT ISSUE ANY HEADLINES AT THIS POINT. THE MID LEVEL LOW SHIFTS TO THE GREAT LAKES BY 06Z...WITH LINGERING LIGHT SNOW/FLURRIES THROUGH WEDNESDAY. PRECIPITATION CLEARS OUT FOR THURSDAY...BUT BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEK. AVIATION...FOR 12Z TAFS FIRST CONCERN WILL BE MVFR STRATUS DECK THAT CONTINUES ACROSS THE TAF SITES. CLOUD SHIELD HAS BEEN PERSISTENT IN SLOWLY SAGGING SOUTH BUT LAST FEW SATELLITE IMAGES AND SFC OBS INDICATE SEVERAL GAPS IN COVERAGE ON ITS SOUTHWEST FLANK NEAR KRWF AND TOWARDS KFBL. EXPECT COVERAGE TO REMAIN ABUNDANT THROUGH THE NEXT SEVERAL HOURS BEFORE MORE BREAKS OCCUR BY LATE MORNING. CIG LEVELS WILL BE TRICKY BUT EXPECT GENERALLY BETWEEN 2 AND 3KFT WITH PERIODIC SCATTERED CONDITIONS BY MID OR LATE MORNING. NEXT CONCERN WILL BE ONSET OF PRECIP AHEAD OF NEXT STRONG LOW PRESSURE SYSTEM. MID LEVEL RADAR RETURNS ALREADY SHOWING UP ACROSS NORTHERN IOWA WITH SOME LIGHT RAIN OR DRIZZLE REACHING THE GROUND FROM HIGH CLOUD BASES. EXPECT THAT BAND OF RAIN WILL INCREASE AND MOVE INTO SOUTHERN MN EARLY THIS AFTERNOON AS WARM ADVECTION INCREASES. PRECIP WILL SPREAD NORTHEAST AS LOW LEVEL JET INTENSIFIES TO AROUND 50 KTS THIS EVENING ACROSS IA SETTING UP STRONG SPEED CONVERGENCE ACROSS SOUTHERN MN. THERE ARE HINTS OF SOME ELEVATED INSTABILITY TONIGHT ACROSS THE SOUTH SO WILL HAVE TO WATCH FOR POSSIBLE ADDITION OF THUNDER FROM KRWF TO KMSP TO KRNH TO KEAU LATE THIS EVENING. TO THE NORTH...COLD AIR WILL WRAP INTO THE SYSTEM BY TUESDAY MORNING ALLOWING PRECIP TO CHANGE TO SNOW AT KAXN AND KSTC. SNOW MAY BE HEAVY AT TIMES AT THESE SITES WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE. EXPECT THAT IT WILL BE JUST AFTER THE VALID TAF PERIOD THAT KMSP AND KRNH TURN OVER TO SNOW OR A MIX OF RAIN AND SNOW WITH AN INCH OR TWO OF ACCUMULATION POSSIBLE. ..MDB.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && LS/MTF
Hazardous weather outlook, Apr 2, 5:28 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 528 AM CDT MON APR 2 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 031100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 528 AM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA THIS EVENING AND TONIGHT...AS A LOW PRESSURE SYSTEM STRENGTHENS OVER THE PLAINS. HEAVY RAIN AND ATTENDANT FLOODING WILL BE THE MAIN RISKS FROM THESE THUNDERSTORMS...WITH SMALL HAIL ALSO POSSIBLE TOWARD THE IOWA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SAME SYSTEM WILL BRING A LATE SEASON SNOW FROM EARLY TUESDAY INTO TUESDAY NIGHT ACROSS THE OUTLOOK AREA. THE HIGHEST ACCUMULATIONS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL MINNESOTA...ROUGHLY ALONG AND NORTH OF AN ALEXANDRIA TO MORA LINE...WHERE ACCUMULATIONS BY TUESDAY EVENING MAY APPROACH 6 INCHES. SNOWFALL TOTALS WILL DECREASE WITH SOUTHWARD PROGRESSION ACROSS THE OUTLOOK AREA...ALTHOUGH ACCUMULATIONS OF SEVERAL INCHES APPEAR POSSIBLE FROM WEST CENTRAL MINNESOTA NEAR CANBY TOWARD THE TWIN CITIES METRO AREA AND INTO WEST CENTRAL WISCONSIN. CONTINUE TO MONITOR THE LATEST FORECASTS AND OUTLOOKS FOR FURTHER INFORMATION ON THIS LATE SEASON SNOW EVENT. RIVERS WILL CONTINUE TO CLIMB IN PARTS OF CENTRAL AND SOUTHERN MINNESOTA DUE TO RUNOFF FROM THE PREVIOUS RAIN EVENT. THIS MAY BECOME AN EXTENDED SIGNIFICANT FLOODING EVENT ALONG SOME WATERWAYS. CONTINUE TO MONITOR THE LATEST HYDROLOGICAL FORECASTS AND STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. LS
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:31 PM CDT | Snow Advisory | MPX | Anoka, Chippewa, Chisago, Dakota, Hennepin, Isanti and 8 more | 34 hr |
Nearby
Winter Storm Watches in Minnesota, 2007Winter Storm Watches in Wisconsin, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.